Un lemme de Kazhdan-Margulis-Zassenhaus pour les géométries de Hilbert
Annales Mathématiques Blaise Pascal, Tome 20 (2013) no. 2, pp. 363-376.

On montre un lemme de Kazhdan-Margulis-Zassenhaus pour les géométries de Hilbert. Plus précisément, en toute dimension n, il existe une constante ε n >0 telle que, pour tout ouvert proprement convexe Ω, pour tout point xΩ, tout groupe discret engendré par un nombre fini d’automorphismes de Ω qui déplacent le point x de moins de ε n est virtuellement nilpotent.

We prove a Kazhdan-Margulis-Zassenhaus lemma for Hilbert geometries. More precisely, in every dimension n there exists a constant ε n >0 such that, for any properly convex open set Ω and any point xΩ, any discrete group generated by a finite number of automorphisms of Ω, which displace x at a distance less than ε n , is virtually nilpotent.

DOI : https://doi.org/10.5802/ambp.330
Classification : 22E40,  22F50,  57M99
Mots clés: Géométrie de Hilbert, lemme de Margulis, action géométriquement finie
@article{AMBP_2013__20_2_363_0,
     author = {Micka\"el Crampon and Ludovic Marquis},
     title = {Un lemme de Kazhdan-Margulis-Zassenhaus pour les g\'eom\'etries de Hilbert},
     journal = {Annales Math\'ematiques Blaise Pascal},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {20},
     number = {2},
     year = {2013},
     pages = {363-376},
     doi = {10.5802/ambp.330},
     zbl = {1282.22007},
     mrnumber = {3138033},
     language = {fr},
     url = {ambp.centre-mersenne.org/item/AMBP_2013__20_2_363_0/}
}
Mickaël Crampon; Ludovic Marquis. Un lemme de Kazhdan-Margulis-Zassenhaus pour les géométries de Hilbert. Annales Mathématiques Blaise Pascal, Tome 20 (2013) no. 2, pp. 363-376. doi : 10.5802/ambp.330. https://ambp.centre-mersenne.org/item/AMBP_2013__20_2_363_0/

[1] Werner Ballmann; Mikhael Gromov; Viktor Schroeder Manifolds of nonpositive curvature, Progress in Mathematics, Volume 61, Birkhäuser Boston Inc., Boston, MA, 1985 | MR 823981 | Zbl 0591.53001

[2] Yves Benoist Automorphismes des cônes convexes, Invent. Math., Volume 141 (2000) no. 1, pp. 149-193 | Article | MR 1767272 | Zbl 0957.22008

[3] Yves Benoist Convexes divisibles. II, Duke Math. J., Volume 120 (2003) no. 1, pp. 97-120 | Article | MR 2010735 | Zbl 1037.22022

[4] Yves Benoist Convexes divisibles. I, Algebraic groups and arithmetic, Tata Inst. Fund. Res., Mumbai, 2004, pp. 339-374 | MR 2094116 | Zbl 1084.37026

[5] Yves Benoist Convexes divisibles. III, Ann. Sci. École Norm. Sup. (4), Volume 38 (2005) no. 5, pp. 793-832 | Numdam | MR 2195260 | Zbl 1085.22006

[6] Yves Benoist Convexes divisibles. IV. Structure du bord en dimension 3, Invent. Math., Volume 164 (2006) no. 2, pp. 249-278 | Article | MR 2218481 | Zbl 1107.22006

[7] Yves Benoist Convexes hyperboliques et quasiisométries, Geom. Dedicata, Volume 122 (2006), pp. 109-134 | Article | MR 2295544 | Zbl 1122.20020

[8] Jean-Paul Benzécri Sur les variétés localement affines et localement projectives, Bull. Soc. Math. France, Volume 88 (1960), pp. 229-332 | Numdam | MR 124005 | Zbl 0098.35204

[9] A. Bosché Symmetric cones, the Hilbert and Thompson metrics, ArXiv e-prints (2012)

[10] E. Breuillard; B. Green; T. Tao The structure of approximate groups, ArXiv e-prints (2011) | MR 3090256

[11] Herbert Busemann The geometry of geodesics, Academic Press Inc., New York, N. Y., 1955 | MR 75623 | Zbl 0112.37002

[12] Suhyoung Choi Convex decompositions of real projective surfaces. I. π-annuli and convexity, J. Differential Geom., Volume 40 (1994) no. 1, pp. 165-208 http://projecteuclid.org/getRecord?id=euclid.jdg/1214455291 | MR 1285533 | Zbl 0818.53042

[13] Suhyoung Choi Convex decompositions of real projective surfaces. II. Admissible decompositions, J. Differential Geom., Volume 40 (1994) no. 2, pp. 239-283 http://projecteuclid.org/getRecord?id=euclid.jdg/1214455537 | MR 1293655 | Zbl 0822.53009

[14] Suhyoung Choi The Margulis lemma and the thick and thin decomposition for convex real projective surfaces, Adv. Math., Volume 122 (1996) no. 1, pp. 150-191 | Article | MR 1405450 | Zbl 0862.53008

[15] Suhyoung Choi The deformation spaces of projective structures on 3-dimensional Coxeter orbifolds, Geom. Dedicata, Volume 119 (2006), pp. 69-90 | Article | MR 2247648 | Zbl 1103.57013

[16] Suhyoung Choi The convex real projective manifolds and orbifolds with radial ends : the openness of deformations, ArXiv e-prints (2010)

[17] Suhyoung Choi; William Goldman Convex real projective structures on closed surfaces are closed, Proc. Amer. Math. Soc., Volume 118 (1993) no. 2, pp. 657-661 | Article | MR 1145415 | Zbl 0810.57005

[18] Suhyoung Choi; William Goldman The classification of real projective structures on compact surfaces, Bull. Amer. Math. Soc. (N.S.), Volume 34 (1997) no. 2, pp. 161-171 | Article | MR 1414974 | Zbl 0866.57001

[19] Bruno Colbois; Constantin Vernicos Bas du spectre et delta-hyperbolicité en géométrie de Hilbert plane, Bull. Soc. Math. France, Volume 134 (2006) no. 3, pp. 357-381 | Numdam | MR 2245997 | Zbl 1117.53034

[20] D. Cooper; D. Long; S. Tillmann On Convex Projective Manifolds and Cusps, ArXiv e-prints (2011)

[21] M. Crampon; L. Marquis Finitude géométrique en géométrie de Hilbert, ArXiv e-prints (2012)

[22] William Goldman Convex real projective structures on compact surfaces, J. Differential Geom., Volume 31 (1990) no. 3, pp. 791-845 http://projecteuclid.org/getRecord?id=euclid.jdg/1214444635 | MR 1053346 | Zbl 0711.53033

[23] William Goldman Projective geometry on manifolds (2010) (Notes from a course given in 1988)

[24] M. Gromov Asymptotic invariants of infinite groups, Geometric group theory, Vol. 2 (Sussex, 1991) (London Math. Soc. Lecture Note Ser.) Volume 182, Cambridge Univ. Press, Cambridge, 1993, pp. 1-295 | MR 1253544

[25] Pierre de la Harpe On Hilbert’s metric for simplices, Geometric group theory, Vol. 1 (Sussex, 1991) (London Math. Soc. Lecture Note Ser.) Volume 181, Cambridge Univ. Press, Cambridge, 1993, pp. 97-119 | Article | MR 1238518 | Zbl 0832.52002

[26] Dennis Johnson; John J. Millson Deformation spaces associated to compact hyperbolic manifolds, Discrete groups in geometry and analysis (New Haven, Conn., 1984) (Progr. Math.) Volume 67, Birkhäuser Boston, Boston, MA, 1987, pp. 48-106 | MR 900823 | Zbl 0664.53023

[27] Victor Kac; Èrnest Vinberg Quasi-homogeneous cones, Mat. Zametki, Volume 1 (1967), pp. 347-354 | MR 208470 | Zbl 0163.16902

[28] Michael Kapovich Convex projective structures on Gromov-Thurston manifolds, Geom. Topol., Volume 11 (2007), pp. 1777-1830 | Article | MR 2350468 | Zbl 1130.53024

[29] D. A. Každan; G. A. Margulis A proof of Selberg’s hypothesis, Mat. Sb. (N.S.), Volume 75 (117) (1968), pp. 163-168 | MR 223487 | Zbl 0241.22024

[30] Bas Lemmens; Cormac Walsh Isometries of polyhedral Hilbert geometries, J. Topol. Anal., Volume 3 (2011) no. 2, pp. 213-241 | Article | MR 2819195 | Zbl 1220.53090

[31] G. A. Margulis Discrete groups of motions of manifolds of nonpositive curvature, Proceedings of the International Congress of Mathematicians (Vancouver, B.C., 1974), Vol. 2 (1975), pp. 21-34 | MR 492072 | Zbl 0336.57037

[32] Ludovic Marquis Espace des modules marqués des surfaces projectives convexes de volume fini, Geom. Topol., Volume 14 (2010) no. 4, pp. 2103-2149 | Article | MR 2740643 | Zbl 1225.32022

[33] Ludovic Marquis Exemples de variétés projectives strictement convexes de volume fini en dimension quelconque, Enseign. Math. (2), Volume 58 (2012), pp. 3-47 | Article | MR 2985008 | Zbl pre06187655

[34] Ludovic Marquis Finite volume convex projective surface. (Surface projective convexe de volume fini.), Ann. Inst. Fourier, Volume 62 (2012) no. 1, pp. 325-392 | Article | Numdam | MR 2986273 | Zbl 1254.57015

[35] V. D. Milman; A. Pajor Isotropic position and inertia ellipsoids and zonoids of the unit ball of a normed n-dimensional space, Geometric aspects of functional analysis (1987–88) (Lecture Notes in Math.) Volume 1376, Springer, Berlin, 1989, pp. 64-104 | Article | MR 1008717 | Zbl 0679.46012

[36] M. S. Raghunathan Discrete subgroups of Lie groups, Springer-Verlag, New York, 1972 (Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 68) | MR 507234 | Zbl 0254.22005

[37] Constantin Vernicos Introduction aux géométries de Hilbert, Actes de Séminaire de Théorie Spectrale et Géométrie. Vol. 23. Année 2004–2005 (Sémin. Théor. Spectr. Géom.) Volume 23, Univ. Grenoble I, Saint, 2005, pp. 145-168 | Numdam | MR 2270228 | Zbl 1100.53031

[38] Jacques Vey Sur les automorphismes affines des ouverts convexes saillants, Ann. Scuola Norm. Sup. Pisa (3), Volume 24 (1970), pp. 641-665 | Numdam | MR 283720 | Zbl 0206.51302

[39] Hans Zassenhaus Beweis eines Satzes über diskrete Gruppen., Abh. math. Sem. Hansische Univ., Volume 12 (1938), pp. 289-312 | Article | Zbl 0023.01403